Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 83, NWS Green Bay, WI

November 25, 2018

NWS Green Bay, WI issued this small craft advisory at Nov 25, 2018, 3:45 AM CST. It took effect at Nov 25, 2018, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2018, 3:45 AM CST (09:45 UTC)
In effect from
Nov 25, 2018, 6:00 PM CST
Expired
Nov 26, 2018, 6:00 PM CST
In force
24 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

643 
WHUS73 KGRB 250945
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
345 AM CST Sun Nov 25 2018

LMZ521-522-541>543-251745-
/O.NEW.KGRB.SC.Y.0083.181126T0000Z-181126T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
345 AM CST Sun Nov 25 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
CST MONDAY...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from 6 PM this evening to 3 PM
CST Monday. 

* WINDS...from the north at 15 to 25 knots, with occasional gusts
  over 30 knots on Lake Michigan, becoming northwest on Monday. 

* WAVES...building to 2 to 4 feet on the bay, and 4 to 7 feet on
  Lake Michigan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or 
waves greater than 4 feet are expected to produce hazardous 
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$
Kieckbusch
6 follow-up statements
107 
WHUS73 KGRB 251614
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1014 AM CST Sun Nov 25 2018

LMZ521-522-541>543-260015-
/O.CON.KGRB.SC.Y.0083.181126T0000Z-181126T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1014 AM CST Sun Nov 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM CST MONDAY...

* WINDS...Northwest at 10 to 20 knots this afternoon. Becoming
  north at 15 to 25 knots this evening, with occasional gusts 
  over 30 knots on Lake Michigan. 

* WAVES...Building to 2 to 4 feet on the Bay, and 4 to 7 feet on 
  Lake Michigan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
819 
WHUS73 KGRB 252112
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
312 PM CST Sun Nov 25 2018

LMZ521-522-541>543-260515-
/O.CON.KGRB.SC.Y.0083.181126T0000Z-181126T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
312 PM CST Sun Nov 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY...

* WINDS...North at 15 to 25 knots this evening, with occasional 
  gusts over 30 knots on Lake Michigan. 

* WAVES...2 to 4 feet on the Bay, and 4 to 7 feet on Lake 
  Michigan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
176 
WHUS73 KGRB 260319
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
919 PM CST Sun Nov 25 2018

LMZ521-522-541>543-261130-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-181126T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
919 PM CST Sun Nov 25 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY...

* WINDS...North at 15 to 25 knots this evening, with occasional 
  gusts over 30 knots on Lake Michigan. 

* WAVES...2 to 4 feet on the Bay, and 4 to 7 feet on Lake 
  Michigan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
449 
WHUS73 KGRB 260916
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
316 AM CST Mon Nov 26 2018

LMZ521-522-541>543-261730-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-181126T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
316 AM CST Mon Nov 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...North at 15 to 25 knots this evening, with occasional 
  gusts over 30 knots on Lake Michigan south of Manitowoc. 

* WAVES...2 to 4 feet on the Bay, and 4 to 7 feet on Lake 
  Michigan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
TSK
219 
WHUS73 KGRB 261559
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
959 AM CST Mon Nov 26 2018

LMZ521-522-541>543-270000-
/O.EXT.KGRB.SC.Y.0083.000000T0000Z-181127T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
959 AM CST Mon Nov 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...Northwest at 15 to 25 knots, with occasional gusts to
  around 30 knots. Winds decrease to 10 to 20 knots this evening. 

* WAVES...2 to 4 feet on the Bay, and 4 to 7 feet on Lake
  Michigan. Waves subside to 2 to 4 feet on Lake Michigan this
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
370 
WHUS73 KGRB 262130
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
330 PM CST Mon Nov 26 2018

LMZ521-522-541>543-270000-
/O.CON.KGRB.SC.Y.0083.000000T0000Z-181127T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
330 PM CST Mon Nov 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...Northwest at 15 to 25 knots, with occasional gusts to 
  around 30 knots. Winds decrease to 10 to 20 knots this 
  evening. 

* WAVES...2 to 4 feet on the Bay, and 3 to 5 feet on Lake 
  Michigan. Waves subside to 2 to 4 feet on Lake Michigan this 
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 3:20 AM CST, 25 minutes earlier.

Area forecast discussion, Nov 25, 3:20 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
320 AM CST Sun Nov 25 2018

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 320 AM CST Sun Nov 25 2018

Forecast concerns include snowfall amounts with the low pressure
system tracking to our south tonight, and lake-effect snow trends
over far north central WI.

Observations were still showing a mix of light lake-effect snow
showers and freezing drizzle over north central WI, and road
reports indicated slippery stretches and snow/ice covered roads
in that region. Think that any freezing drizzle should come to an
end by around 12z, as the saturated layer cools enough to support
ice crystals.

With NW-NNW low-level winds and lake-850 mb delta-t's around 20 C
continuing through the period, the potential for lake-effect snow
showers will be good. However, with inversion heights only in the
3500-5000 ft range, minor accumulations of 1 to 3 inches are
anticipated over Vilas county through Monday.

Models continue to struggle with how far north to bring
accumulating snowfall with the low pressure system tracking to our
south. Models have slowed down the system, and are now producing
most of the precipitation tonight. With strongly confluent flow
over the northwest Great Lakes, and GRB CWA in the drier northerly
branch of the confluent zone, do not anticipate significant
accumulations in the GRB forecast area. However, with the GFS,
NAM and SREF continuing to produce QPF of a quarter inch or
slightly more in our far southeast counties, feel it is prudent to
keep a mention of an inch or two of accumulation in southern
Manitowoc county. This is actually quite similar to our forecasts
from the past two to three days.

The current influx of cold air will keep below normal temperatures
in the forecast through Monday. Highs will be in the mid 20s to
mid 30s today, and upper teens to upper 20s on Monday. Lows
tonight should be in the middle teens to middle 20s.

.LONG TERM...Monday Night Through Saturday
Issued at 320 AM CST Sun Nov 25 2018

An amplified mean flow to exist at the start of the period with an
upper ridge over the West Coast and a broad upper trough east of
the Continental Divide. A northwest flow into WI, cold air and
several shortwaves moving through will bring several opportunities
for lake effect snow showers to north-central WI through
Wednesday. By mid-week, the upper trough shifts into the eastern
CONUS as the upper ridge weakens. This leaves a quasi-zonal flow
across the central CONUS, thereby ending the lake effect and
allowing temperatures to return closer to normal. Precipitation
chances (other than the lake effect) will focus around Thursday
with a shortwave trough/WAA and Saturday with another shortwave
trough.

A broad upper trough/cyclonic flow will persist over the Great
Lakes region Monday night through Tuesday. A prevailing northwest
flow and cold 8H temperatures (around -15C) over western Lake
Superior will bring several rounds of snow showers/flurries to
north-central WI. Inversion heights lower a bit compared to
Monday, however an inch or two of accumulation is still possible
over the Vilas County snowbelt Monday night and another inch or
two on Tuesday. Lesser amounts are expected farther south and
east. The remainder of northeast WI should see mostly cloudy skies
with a few passing flurries at times. Below normal temperatures to
be the rule with min temperatures Monday night ranging from around
10 above zero north-central WI, to around 20 degrees across Door
County. Max temperatures Tuesday to only reach the upper teens
north-central, middle 20s eastern WI.

The lake effect snow showers are expected to persist into Tuesday
night, however they are forecast to slowly weaken as 8H
temperatures begin to warm and inversion heights lower. Perhaps an
additional inch of accumulation over parts of Vilas County. For
the rest of northeast WI Tuesday night, the cyclonic flow will
also tend to weaken as the upper trough begins to shift east.
There could be some breaks in the clouds across central WI
overnight, but mostly cloudy skies should prevail. Min
temperatures appear to be similar to Monday night with most
locations in the teens. A surface ridge axis is forecast to move
into the western Great Lakes region by Wednesday afternoon and
finally bring an end to the lake effect snows over Vilas County.
Do anticipate some sunshine to return over most of the area and
with the coldest air to have departed, look for max temperatures
to reach the middle to upper 20s over central WI, upper 20s to
lower 30s eastern WI.

Quiet weather conditions are expected Wednesday night as the
surface ridge slides across WI. Any clearing will be brief however
as clouds could already be knocking on our door later Wednesday
night in advance of a modest shortwave trough. This trough,
combined with modest WAA, will bring a chance of light snow to
much of northeast WI on Thursday. Models differ a bit on how much
moisture will be available, thus it is too early to speculate on
snow accumulation numbers. Max temperatures on Thursday to range
from around 30 degrees north-central, to the middle 30s across
eastern WI.

Models separate into two camps late in the week with regards to
the next Pacific system working across the western CONUS. The
weaker/more progressive GFS and GEM focus more on weak upper
troughing to linger over the Great Lakes, leading to an extended
period of light snow chances. The ECMWF on the other hand, digs
this system into the southern Rockies on Friday, then shifts east
into the southern Plains on Saturday. An upper ridge ahead of this
system would allow for dry conditions over northeast WI Friday/
Friday night per ECMWF before rain or rain/snow mix arrives on
Saturday. Since this system is still well into the Pacific yet,
anticipate several changes to be made to this part of the forecast
in the coming days. Temperature for late week to be at or above
normal.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1006 PM CST Sat Nov 24 2018

A downslope component helped open up a hole in the low clouds
over portions of east-central and northeast Wisconsin. That will
probably fill back in overnight. In addition, high and middle
clouds will overspread the area from the west. Some flurries and
FZDZ will be possible in the north overnight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Kallas
AVIATION.......Skowronski
Hazardous weather outlook, Nov 25, 3:31 AM CST, 14 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
331 AM CST Sun Nov 25 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
331 AM CST Sun Nov 25 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

A strong low pressure system is expected to brush the far
southeast part of the forecast area tonight, bringing 1 to 2
inches of snow to southern Calumet and Manitowoc counties.
The main travel impacts are expected to remain farther south,
over southeast Wisconsin.

Light lake-effect snow showers are expected across north-central
Wisconsin, with 1 to 2 inches of accumulation possible over the
Vilas County snowbelt.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Light to occasionally moderate lake-effect snow showers will
continue at times from Monday into Wednesday over north-central
Wisconsin. Additional snow accumulations could lead to hazardous
travel conditions, especially in Vilas county.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snow accumulations to the
National Weather Service in Green Bay.

LMZ521-522-541>543-260945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
331 AM CST Sun Nov 25 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

North winds could gust to near gale force along the Lake Michigan
shoreline tonight into early Monday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

Kieckbusch/Kallas

In the hours before

Special weather statement, Nov 24, 9:57 PM CST, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Green Bay WI
957 PM CST Sat Nov 24 2018

WIZ005-010>013-018>021-030-031-035>037-045-073-074-250800-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood-
Portage-Waupaca-Waushara-Southern Marinette County-
Southern Oconto County-
957 PM CST Sat Nov 24 2018

...ICY ROADS POSSIBLE TONIGHT...

Gradually falling temperatures may cause water on the roads to
freeze into ice overnight. Occasional light snow and drizzle
will linger across northern Wisconsin for a time as well. The
falling temperatures could result in the drizzle changing to
freezing drizzle before ending, further increasing the likelihood
of slick spots developing on the roads.

Anyone traveling overnight should be alert for the possibility of
roads becoming icy, and drive with extra caution. If roads become
icy, be sure to slow down and maintain plenty of distance between
your vehicle and other vehicles.

Skowronski
Special weather statement, Nov 25, 3:37 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
337 AM CST Sun Nov 25 2018

WIZ005-010>012-018-019-251500-
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-
337 AM CST Sun Nov 25 2018

...FREEZING DRIZZLE POSSIBLE EARLY THIS MORNING...

Patchy freezing drizzle and scattered snow showers are
anticipated across north central Wisconsin this morning. A
light glaze of ice may result in hazardous travel conditions,
especially along and north of Highway 8.

Weekend travelers and hunters should anticipate slippery roads,
especially in Vilas county. Be sure to drive slowly and keep a
safe distance from other vehicles.

WIZ040-048>050-251500-
Kewaunee-Winnebago-Calumet-Manitowoc-
337 AM CST Sun Nov 25 2018

...ACCUMULATING SNOW POSSIBLE IN EAST CENTRAL WISCONSIN TONIGHT...

An inch or two of snow is possible in east central Wisconsin
Sunday afternoon and evening, especially in Manitowoc and southern
Calumet counties. Snow accumulations will be higher over southeast
Wisconsin.

Those with late weekend travel plans should be prepared for
winter driving conditions over the southeast third of Wisconsin.

Kieckbusch

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.